Diabetes Expert Forum
i often feel weak and "shaky" after I eat
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
i often feel weak and "shaky" after I eat
I actually don't know if my issue is related to diabetes but didn't know where to place my question on the website.  I've never been diagnosed with disbetes and know of no family members who have it.  Here is my situation: I am 56, obese and otherwise in general good health.  However, over the past month or so, I have noticed that I regularly feel weak and shaky after I eat.  The symptoms pass after awhile, perhaps 30 - 45 minutes.  Can you give me any insight regarding this?  I am scheduled for a general physical on May 23rd.  Thank you.
Discussion is closed
Cancel
4 Answers
Page 1 of 1
291531 tn?1193614293
Hi,
The best way to see if your symptoms are related to low blood sugars is to test your self when you have the symptoms. Many times people feel symptoms that are typical of low blood sugars but it turns out that the number is not low at all, so you have to check.
On your own, you can buy an inexpensive glucose meter from the drug store, check your blood sugars when you wake before eating, then whenever you feel those symptoms. People can feel "hypoglycemia" either from a true low number(usually less than 60) or from a fast drop of a high number to normal(for example drop from 160 to 80 in a short time).  
Hope this helps,take care.
Discussion is closed
Cancel
Comment
Avatar universal
Shaky and feeling weak is usually low blood sugar and can go away when you eat.  I am curious to hear what the docs say in here too.
Discussion is closed
Cancel
Comment
Avatar universal
Yes that sure explains so much for me.  My husband drops from 2 hours postpadial of aprox 120 to 80 in the next hour and then gets hypo symptoms ie shaky, perspiring ....he had gone from the threat of insulin to counting carbs and watching portion size, to being taken off one of his diabetes meds.  Thanks for the info, I appreciate that.
Madge
Discussion is closed
Cancel
Comment
Avatar universal
Thank you for the information!

Sincerely,

Curt1413
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank